MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 6 HI OFFSET; FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 6 HI OFFSET; FEMORAL STEM
Model Number 1012-14-060
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994)
Date of Event 12/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent primary thr where a trilock stem and delta motion acetabular cup was utilized.Patient has presented with hip pain.Images attached show metalosis.On opening the hip, the taper on the stem was found to be damaged (tunionosis?).Quote on surgeons text message as i was not present ¿was the trunion.Was damaged with a well fixed stem.Disaster¿.Delta motion acetabular component and trilock stem were removed and a zimmerbiomet implant implanted.No further details are available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a1, b1 (product problem), b5, d4 (lot, catalog, udi), d6a, d6b, g4 (pma/ 510(k)), h4.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d1, d2a, d10 (concomitant).
 
Event or Problem Description
Additional information received states that there's no surgical delay reported and the affected side was the left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not returned.Photo and mri evidence provided, however we are only trained to review what was provided as photo evidence.After reviewing photo evidence, possible extraction damage was found oh the post of the implant.The possible extraction damage is present as a nick.There was not enough information that would suggest the presence of implant corrosion.The reported condition was not confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing records evaluation (mre) was not performed since a valid finished good lot number was not provided for this device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not returned.A photo was provided for review.Extraction damage was noted, however, the photo shows no evidence of product malfunction or product error.There was no evidence that would suggest the presence of implant corrosion.The reported condition was not confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing records evaluation (mre) was not performed since a valid finished good lot number was not provided for this device.

Brand Name
TRI-LOCK BPS SZ 6 HI OFFSET
Common Device Name
FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16101728
Report Number1818910-2023-00450
Device Sequence Number6234421
Product Code LPH
UDI-Device Identifier10603295001089
UDI-Public10603295001089
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012-14-060
Device Catalogue Number101214060
Device Lot NumberD42FD1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2022
Supplement Date Received by Manufacturer01/13/2023
02/08/2023
02/15/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date01/16/2023
02/09/2023
02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA MODULAR HEAD 44MM; DELTA MODULAR SLEEVE 12/14 L; DM ACETABULARCUP56MM/44MMHEAD; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale